Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 201, NWS Lubbock, TX

July 6, 2016Lubbock County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 6, 2016, 5:14 PM CDT for Lubbock County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2016, 5:14 PM CDT (22:14 UTC)
Expired
Jul 6, 2016, 5:45 PM CDT
In force
31 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 12 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
408 J/kg
Mixed-layer CIN
-541 J/kg
Mixed-layer LCL
2317 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

030 
WUUS54 KLUB 062214
SVRLUB
TXC303-062245-
/O.NEW.KLUB.SV.W.0201.160706T2214Z-160706T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT WED JUL 6 2016

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LUBBOCK COUNTY IN NORTHWESTERN TEXAS...

* UNTIL 545 PM CDT

* AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER REESE
  CENTER... OR 7 MILES WEST OF LUBBOCK...MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LUBBOCK...SLATON...WOLFFORTH...SHALLOWATER...IDALOU...
  RANSOM CANYON...WOODROW...SLIDE...REESE CENTER...
  DOWNTOWN LUBBOCK...LUBBOCK INTERNATIONAL AIRPORT... AND NEW DEAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3369 10208 3375 10173 3340 10158 3339 10208
TIME...MOT...LOC 2212Z 263DEG 19KT 3361 10200 

HAIL...0.75IN
WIND...60MPH
 
$$

CWA
2 follow-up statements
630 
WWUS54 KLUB 062225
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
525 PM CDT WED JUL 6 2016

TXC303-062245-
/O.CON.KLUB.SV.W.0201.000000T0000Z-160706T2245Z/
LUBBOCK TX-
525 PM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR LUBBOCK COUNTY...

AT 524 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TEXAS TECH
UNIVERSITY...OR NEAR LUBBOCK...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LUBBOCK...SLATON...WOLFFORTH...SHALLOWATER...IDALOU...
RANSOM CANYON...WOODROW...SLIDE...REESE CENTER....
LUBBOCK INTERNATIONAL AIRPORT...
AND NEW DEAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3369 10208 3375 10173 3340 10158 3339 10208
TIME...MOT...LOC 2224Z 263DEG 19KT 3362 10192 

HAIL...0.88IN
WIND...60MPH
 
$$

CWA
717 
WWUS54 KLUB 062237
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
537 PM CDT WED JUL 6 2016

TXC303-062245-
/O.CON.KLUB.SV.W.0201.000000T0000Z-160706T2245Z/
LUBBOCK TX-
537 PM CDT WED JUL 6 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR LUBBOCK COUNTY...

AT 536 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LUBBOCK
INTERNATIONAL AIRPORT...OR NEAR LUBBOCK...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LUBBOCK...SLATON...WOLFFORTH...IDALOU...RANSOM CANYON
...WOODROW...SLIDE...REESE CENTER...DOWNTOWN LUBBOCK...
AND LUBBOCK INTERNATIONAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3360 10208 3375 10173 3340 10158 3339 10208
TIME...MOT...LOC 2236Z 263DEG 19KT 3363 10184 

HAIL...0.88IN
WIND...60MPH
 
$$

CWA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:53 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 6, 3:53 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
353 PM CDT WED JUL 6 2016

.SHORT TERM...
Isolated T-Storms forming again this afternoon along the surface
trough extending from Hereford to Brownfield. MLCAPE values on the
order of 1500-3000 J/kg east of the boundary so no shortage of
instability to support strong updrafts and deep, pulsing convection.
Dewpoint depressions of 40-50 degrees across will lead to good
evaporative cooling and the likelihood of microbursts and strong wind
gusts through the evening as cores collapse. Best deep layer shear
limited to the Panhandle into western Oklahoma so expect any
organized clusters to remain mostly north of the area though we
could see more scattered activity lingering across the Rolling
Plains, so place highest POPs there this evening.

Another shortwave trough is apparent on Water Vapor imagery across
northern Mexico and this disturbance will work clockwise around the
ridge centered along the I-20 corridor to bring another chance of
storms to the area Thursday afternoon. Surface winds are expected to
back early in the day with increased convergence along the surface
trough/weak dryline near the New Mexico border. Westerly winds west
of the dryline on Thursday likely to help boost temperatures once
again into the 103-106 degree range as the thermal ridge remains in
place. Decided to extend the current Heat Advisory into Thursday
afternoon as a result of the cumulative effect of three days of
105+ degree temperatures across portions of the western South
Plains. Later shifts may consider broadening the Heat Advisory
eastward as locations off the Caprock have seen heat index values in
the 105-110 degree range this afternoon.

.LONG TERM...
The hot pattern associated with the anomalously strong subtropical
anti-cyclone centered just to our south will ease temporarily Friday
through Sunday as a weakness aloftforms and allows improved
moisture and thunder chances. This weak upper trough will edge to
the east Sunday which might taper thunder chances, but solutions
suggest an opportunity then for a northwest flow environment as
ridging builds again just to the west. By Monday we expect ridging
to shift off to the east as a powerful July cyclone moves into the
Rockies and heights fall through the southern Rockies and adjacent
high plains. Solutions are spread far between southern and
northern camps with this storm, so we still have questions. But
this may enhance the downslope component and lead to hot
conditions, even with somewhat suppressed heights aloft. Upper
heights should tend to rebuild again in the southwest towards
midweek with increased confidence once more for hot and mostly dry
conditions. It will remain difficult to rule out isolated high-
based thunder for the early and middle parts of next week.
RMcQueen

&&

.LUB Watches/Warnings/Advisories...
Heat Advisory until 8 PM CDT this evening for TXZ027-028-033-034-
039-040.

Heat Advisory from noon to 8 PM CDT Thursday for TXZ027-028-033-
034-039-040.

&&

24/05
Hazardous weather outlook, Jul 6, 4:27 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
427 PM CDT WED JUL 6 2016

TXZ021>044-072130-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
427 PM CDT WED JUL 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTH PLAINS...ROLLING
PLAINS AND THE FAR SOUTHERN TEXAS PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DANGEROUSLY HOT AFTERNOON TEMPERATURES IN THE 105 TO 108 DEGREE
RANGE IS EXPECTED ACROSS PORTIONS OF THE WESTERN SOUTH PLAINS
THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT UNTIL 8 PM FOR AREAS
ALONG AND WEST OF HIGHWAY 385.

A FEW SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON AND
EVENING AREA WIDE. MARGINALLY SEVERE HAIL TO QUARTER SIZE AND DAMAGING
WIND GUSTS TO AROUND 70 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HEAT ADVISORY IS IN EFFECT ON THURSDAY FROM NOON UNTIL 8 PM FOR
THE WESTERN SOUTH PLAINS. DAILY CHANCES FOR THUNDERSTORMS WILL
PERSIST THROUGH MONDAY WITH SOME STORMS OCCASIONALLY BECOMING
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 6, 3:58 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
358 PM CDT WED JUL 6 2016

TXZ028-029-034-035-062130-
HALE TX-LAMB TX-HOCKLEY TX-LUBBOCK TX-
358 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMB...NORTHWESTERN
LUBBOCK...NORTHEASTERN HOCKLEY AND SOUTHWESTERN HALE COUNTIES UNTIL
430 PM CDT...

AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANTON...OR 14 MILES WEST OF ABERNATHY...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ABERNATHY...ANTON...COTTON CENTER AND SPADE.

LAT...LON 3406 10197 3380 10176 3366 10220 3391 10224
TIME...MOT...LOC 2057Z 233DEG 15KT 3382 10209

SC
Special weather statement, Jul 6, 4:26 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
426 PM CDT WED JUL 6 2016

TXZ034-035-062200-
HOCKLEY TX-LUBBOCK TX-
426 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LUBBOCK AND EAST
CENTRAL HOCKLEY COUNTIES UNTIL 500 PM CDT...

AT 425 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF REESE CENTER...OR 10 MILES EAST OF LEVELLAND...MOVING
NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LUBBOCK...WOLFFORTH...SHALLOWATER...REESE CENTER AND SMYER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3351 10223 3365 10231 3375 10201 3357 10191
      3349 10212
TIME...MOT...LOC 2125Z 240DEG 14KT 3358 10218

CWA
Special weather statement, Jul 6, 4:45 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
445 PM CDT WED JUL 6 2016

TXZ034-040-062215-
HOCKLEY TX-TERRY TX-
445 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TERRY AND SOUTH
CENTRAL HOCKLEY COUNTIES UNTIL 515 PM CDT...

AT 445 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LOCKETVILLE...OR 9 MILES NORTHWEST OF BROWNFIELD...MOVING
NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BROWNFIELD...LOCKETVILLE...MEADOW AND ROPESVILLE.

LAT...LON 3322 10239 3334 10244 3345 10237 3352 10223
      3334 10207 3328 10208 3319 10221
TIME...MOT...LOC 2145Z 235DEG 13KT 3330 10233

CWA
Special weather statement, Jul 6, 4:49 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
449 PM CDT WED JUL 6 2016

TXZ029-035-062215-
HALE TX-LUBBOCK TX-
449 PM CDT WED JUL 6 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LUBBOCK AND SOUTHERN
HALE COUNTIES UNTIL 515 PM CDT...

AT 449 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
ABERNATHY...MOVING EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ABERNATHY...PETERSBURG AND NEW DEAL.

LAT...LON 3373 10188 3377 10199 3399 10197 3399 10157
      3368 10156
TIME...MOT...LOC 2149Z 267DEG 17KT 3383 10185

CWA
Local storm report, Jul 6, 5:09 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
509 PM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     2 NE DIMMITT            34.57N 102.29W
07/06/2016  M62 MPH          CASTRO             TX   MESONET

&&

EVENT NUMBER LUB1600277

MCONDER
Local storm report, Jul 6, 5:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT WED JUL 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND GST     REESE CENTER            33.61N 102.05W
07/06/2016  M58 MPH          LUBBOCK            TX   MESONET

&&

EVENT NUMBER LUB1600278

MCONDER

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:00 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale30 min
Jul 6, 1:16 PM CDTHeat AdvisoryLUBBailey, Cochran, Hockley, Lamb, Terry, Yoakum7 hr
Jul 6, 3:58 PM CDTSpecial Weather StatementLUBHale32 min
Jul 6, 4:14 PM CDTHeat AdvisoryLUBBailey, Cochran, Hockley, Lamb, Lubbock, Lynn and 2 more28 hr
Jul 6, 4:26 PM CDTSpecial Weather StatementLUBHockley34 min
Jul 6, 4:45 PM CDTSpecial Weather StatementLUBTerry30 min
Jul 6, 4:49 PM CDTSpecial Weather StatementLUBLubbock26 min
Jul 6, 5:50 PM CDTSevere Thunderstorm WarningLUBLubbock25 min
Jul 6, 5:52 PM CDTSpecial Weather StatementLUBLynn23 min
Jul 6, 5:54 PM CDTSpecial Weather StatementLUBSwisher36 min
Jul 6, 5:58 PM CDTAreal Flood AdvisoryLUBLubbock62 min
Jul 6, 6:32 PM CDTSpecial Weather StatementLUBBriscoe28 min
Jul 6, 6:45 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.